Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 22, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 29, 2005, 5:47 PM CDT for DeWitt County, Lavaca County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2005, 5:47 PM CDT (22:47 UTC)
- Expired
- May 29, 2005, 8:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties DeWitt County, TX, Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 104 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1569 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 292250
FFWEWX
TXC123-285-300145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
547 PM CDT SUN MAY 29 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
LAVACA
DEWITT
* UNTIL 845 PM CDT
* AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE CUERO...YOAKUM...WESTHOFF...
SUBLIME...SPEAKS...SHINER...MOULTON...HOCHHEIM...HALLETTSVILLE AND
EZZELL.
SO FAR THE HEAVIEST RAINS HAVE FALLEN OVER EASTERN AND NORTHEASTERN
LAVACA COUNTY AND SOUTHEASTERN DEWITT COUNTY WITH DOPPLER RADAR
ESTIMATES SUGGESTING RAINFALL AMOUNTS UP TO 3 INCHES POSSIBLE. HEAVY
RAINS MAY EXPAND INTO THE REST OF THE WARNED AREA AS NUMEROUS
THUNDERSTORMS CONTINUE TO REDEVELOP OVER LAVACA AND DEWITT COUNTY.
FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE
OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND
DONT DROWN.
LAT...LON 2923 9671 2907 9693 2911 9699 2887 9730
2893 9741 2882 9758 2900 9775 2939 9723
2958 9720 2963 9715 2963 9687 2935 9658
$$1 follow-up statement
000
WGUS74 KEWX 292318
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
615 PM CDT SUN MAY 29 2005
TXC123-285-300145-
LAVACA TX-DEWITT TX-
615 PM CDT SUN MAY 29 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 845 PM CDT FOR DEWITT AND
LAVACA COUNTIES...
AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER EASTERN DEWITT
COUNTY EAST OF CUERO INTO SOUTHWEST LAVACA COUNTY ALONG AND SOUTH OF
STATE HIGHWAY 111. NEAR 2 INCH PER HOUR RAINFALL RATES WERE
ESTIMATED BY RADAR.
LOCATIONS IN THE WARNING INCLUDE YOAKUM...SUBLIME...SPEAKS...
SHINER...MOULTON...HOCHHEIM...HALLETTSVILLE AND EZZELL.
FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE
OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND
DONT DROWN.
LAT...LON 2923 9671 2907 9693 2911 9699 2887 9730
2893 9741 2882 9758 2900 9775 2939 9723
2958 9720 2963 9715 2963 9687 2935 9658
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 29, 5:32 PM CDT, 15 minutes earlier.
Area forecast discussion, May 29, 5:32 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
532 PM CDT SUN MAY 29 2005
.UPDATE...AMENDED GRIDS AND HEADLINES TO ACCOUNT FOR SEVERE THUNDERSTORM
WATCH NUMBER 351.
&&
.PREV DISCUSSION... /ISSUED 335 PM CDT SUN MAY 29 2005/
DISCUSSION...
BUSY NIGHT AHEAD AS THE UPR TROF OVR WEST CENTRAL TX SINKS SLOWLY SEWD
OVERNIGHT WHILE A S/W OVR NE MEX PUSHES EASTWARD INTO THE RIO GRANDE PLAINS
UNDERNEATH THE TROF. AMS OVR S TX HAS BECOME VERY UNSTABLE THIS AFTN WITH
70+ DEW POINTS INTO THE CENTRAL AND EASTERN CWA...OR SOUTH A SFC TROF WHICH
LIES E-W ACROSS THE HILL COUNTRY. ALSO SEEING A PUNCH OF AIR AT THE MID-LEVELS
IN THE WESTERN CWA THIS AFTN WHICH IN ADDITION TO STRONG HEATING WILL AID IN
INCREASING THE LAPSE RATES THIS EVENING. IN ADDITION TO THE SVR WX THREAT THERE
IS THE POTENTIAL FOR HEAVY RAIN AS THE SFC TROF IN THE HILL COUNTRY SINKS SLOWLY
SWD THIS EVENING AND PROVIDES A FOCUS FOR TRAINING CELLS AHEAD OF THE S/W LIFTING
OUT OF MEXICO. FLASH FLOOD WATCH HAS BEEN POSTED FOR THE CENTRAL AND EASTERN
CWA THRU 7 AM. APPEARS LESSENING CHANCES FOR CONVECTION MON-TUE...ESPECIALLY
WEST AS THE UPR TROF MOVES OFF TO OUR EAST AND A NWLY FLO PREVAILS...WITH NWLY
FLOW MCSS SKIRT OUR EASTERN COUNTIES OR STORMS DRIFT INTO THE FAR WESTERN CWA
OFF THE MEXICAN MOUNTAINS. NO BIG CHANGES FROM PREVIOUS EXTENDED WITH LOW OR NO
POPS AS UPPER RIDGE BUILDS INTO TX AHEAD OF AN UPR LOW THAT WILL TRACK ENEWD
ACROSS NRN MEXICO AND INTO WEST TX LATE THIS WEEK AND INTO THE WEEKEND.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH IN EFFECT FROM 6 PM SUNDAY UNTIL 7 AM CDT
MONDAY FOR THE FOLLOWING COUNTIES...ATASCOSA...BASTROP...
BEXAR...CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...
GONZALES...GUADALUPE...HAYS...KARNES...LAVACA...LEE...
MEDINA...TRAVIS...WILLIAMSON...AND WILSON.
&&
02/18The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:46 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 63 min |
| May 28, 9:06 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 34 min |
| May 28, 9:57 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina | 33 min |
| May 28, 10:47 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 88 min |
| May 28, 11:02 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 43 min |
| May 29, 4:45 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 43 min |
| May 29, 4:49 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 56 min |
| May 29, 5:12 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 63 min |
| May 29, 5:25 PM CDT | Flash Flood Warning | EWX | Kerr | 3 hr |
| May 29, 6:48 PM CDT | Severe Thunderstorm Warning | EWX | Karnes | 42 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.